My 8y/o has anxiety and ADHD. His pediatrician started him on 0.1mg Clonidine extended release at night for 7 days then we were to add 0.1mg to the morning. I realize that it makes them incredibly sleepy during the day. We gave it a month and he still was taking huge naps during the day. Also, noticed when it would ware off that he was a terror. Something we never experienced before him taking this medication. Increased hyperactivity, increased impulsiveness, increased anger/frustration (this of course, was before we added the morning dose). One other thing that I did notice he would look a little pale after taking it as well. Long story long, we decided to take him off of it because he couldn't do anything from being lethargic all day. Opposite of what we were hoping for. I also have noticed since he has stopped taking the medicine, his impulsiveness is worse than ever. My question I guess is... did I need to give it longer than a month to have the same great effects that I am reading on this website? Did anyone have kids that had bad effects from it. I am only seeing awesome reviews. I feel like we are the only ones that didn't see the "awesome" effects from this medicine? Recap: Increased bad effects when night dose would ware off in the morning and when morning dose added was too sleepy to be productive or to even do anything fun. Felt bad for him. I guess I should add that he does take a stimulant. Before Clonidine, we tried a couple of different SSRIs that made him almost seem "manic". So didn't continue those.
No responses have yet been posted. Add your response to this question.
- Clonidine Information for Consumers
- Clonidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jul 2010 • 1 answer
Posted 20 Oct 2012 • 1 answer
Posted 20 Feb 2016 • 0 answers
Posted 26 Oct 2016 • 0 answers
Posted 12 Mar 2017 • 0 answers